Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 22, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 12, 2013, 1:16 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2013, 1:16 AM EDT (05:16 UTC)
- Expired
- Apr 12, 2013, 4:24 AM EDT
- In force
- 3 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
378 WHUS72 KKEY 120516 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 116 AM EDT FRI APR 12 2013 GMZ031>035-042>044-052>055-072>075-120900- /O.NEW.KKEY.SC.Y.0022.130412T0516Z-130412T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 116 AM EDT FRI APR 12 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY...THE EXTREME SOUTHEASTERN GULF OF MEXICO...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS. * WINDS AND WAVES...FRESH TO STRONG SOUTHEAST TO SOUTH BREEZES SUSTAINED NEAR 20 KNOTS WITH FREQUENT GUSTS OF 23 TO 28 KNOTS WILL PREVAIL ACROSS FLORIDA KEYS COASTAL WATERS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
1 follow-up statement
287 WHUS72 KKEY 120824 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 424 AM EDT FRI APR 12 2013 GMZ031>035-042>044-052>055-072>075-120930- /O.CAN.KKEY.SC.Y.0022.000000T0000Z-130412T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 424 AM EDT FRI APR 12 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ KASPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 10:30 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 11, 10:30 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1030 PM EDT THU APR 11 2013 .DISCUSSION... .CURRENTLY... KBYX DETECTS SCATTERED SHOWERS THROUGHOUT THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE MOSTLY CLOUDY. WINDS OVER LAND ARE SOUTHEAST NEAR 15 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTHEAST TO SOUTH AT 15 TO 20 KNOTS. TEMPERATURES ARE NEAR 80 DEGREES. .SHORT TERM (OVERNIGHT)... IN THE LOW TO MID LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH PRESSURE WILL SHIFT SOUTHWARD DOWN THE FLORIDA PENINSULA OVERNIGHT. IN THE UPPER LEVELS OF THE ATMOSPHERE...A RIDGE OF HIGH PRESSURE NEAR THE EAST COAST OF THE UNITED STATES WILL PROGRESS EASTWARD INTO THE WESTERN ATLANTIC OCEAN TONIGHT. THE 00Z KKEY SOUNDING IS MARGINALLY UNSTABLE AND EXTREMELY MOIST FOR THIS TIME OF YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST ABOVE ONE AND THREE QUARTERS OF AN INCH. ATMOSPHERIC MOISTURE WILL DECREASE OVERNIGHT. BY SUNRISE FRIDAY...PWAT VALUES WILL BE JUST OVER ONE AND ONE HALF OF AN INCH...WHICH IS STILL ABOVE THE 75TH PERCENTILE FOR THE MIDDLE OF APRIL. RAIN CHANCES TONIGHT WILL BE KEPT NEAR OR ABOVE ALL NUMERICAL MODEL OUTPUT STATISTICS DUE TO THE UNSTABLE AND EXCEPTIONALLY MOIST AIR MASS IN PLACE. && .MARINE... SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF THE ATLANTIC AND OFFSHORE GULF OF MEXICO OVERNIGHT UNTIL SUSTAINED SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS DECREASE TO 10 TO 15 KNOTS. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED FRIDAY THROUGH SUNDAY. SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON THE COASTAL WATERS OF THE FLORIDA STRAITS SUNDAY NIGHT THROUGH AT LEAST TUESDAY NIGHT. && .AVIATION... OVERNIGHT...A PERIOD OF MVFR CIGS IS LIKELY AGAIN AT BOTH THE KEY WEST AND MARATHON ISLAND TERMINALS BETWEEN 09Z AND 12Z. BRIEF MVFR/IFR CIGS WILL BE POSSIBLE IN SCATTERED SHOWERS...WHICH MAY MOVE ACROSS EITHER OR BOTH TERMINALS THROUGH THE OVERNIGHT HOURS. WINDS WILL AVERAGE 10 TO 12 KNOTS FROM 140 DEGREES...GUSTING UP TO 25 KNOTS NEAR ANY SHOWERS. && .CLIMATE... THE LOW TEMPERATURE SO FAR TODAY AT KEY WEST INTERNATIONAL AIRPORT IS 78 DEGREES. THE DAILY RECORD FOR WARMEST MINIMUM TEMPERATURE MEASURED IN KEY WEST ON APRIL 11TH IS 78 DEGREES...SET IN 1995. THE DAILY RECORD FOR WARMEST MINIMUM TEMPERATURE EVER RECORDED IN KEY WEST ON APRIL 11TH WILL LIKELY BE TIED TODAY AS THE TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT IS NOT EXPECTED TO DROP BELOW 78 DEGREES BY MIDNIGHT TONIGHT. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS AVIATION.............................FUTTERMAN VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 11, 10:35 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1035 PM EDT THU APR 11 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-121000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1035 PM EDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...OVERNIGHT ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE ISLAND CHAIN FRIDAY AND FRIDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY THROUGH TUESDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.